Alert archive / Nevada / Frost Advisories in 2007

Frost Advisory 2, NWS Elko, NV

September 10, 20074 counties in Nevada

NWS Elko, NV issued this frost advisory at Sep 10, 2007, 2:31 PM PDT for 4 counties in Nevada. It took effect at Sep 11, 2007, 12:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2007, 2:31 PM PDT (21:31 UTC)
In effect from
Sep 11, 2007, 12:00 AM PDT
Expired
Sep 11, 2007, 8:00 AM PDT
In force
8 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV

The radar

The Elko radar (KLRX), 16 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2007-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2007-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3417 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 102131
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
231 PM PDT MON SEP 10 2007

NVZ030>032-036-037-111500-
/O.NEW.KLKN.FR.Y.0002.070911T0700Z-070911T1500Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...
BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY
231 PM PDT MON SEP 10 2007

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
TUESDAY. 

COOL AIR WILL REMAIN IN PLACE ACROSS THE REGION TONIGHT IN THE
WAKE OF A DEPARTING LOW PRESSURE SYSTEM. THE COOL AIR
MASS...COMBINED WITH LIGHT WINDS AND CLEAR SKIES...WILL ALLOW
TEMPERATURES TO FALL BELOW NORMAL ONCE AGAIN. TEMPERATURES
TONIGHT ARE EXPECTED TO FALL INTO THE LOW TO MID THIRTIES ACROSS
THE VALLEYS OF NORTHERN NEVADA...WITH OVERNIGHT LOWS POSSIBLY
COOLING INTO THE MID TO UPPER TWENTIES IN SOME OF THE HIGHER
ELEVATION VALLEYS OF EXTREME NORTHEASTERN NEVADA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

KNUTSVIG

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this frost advisory went out at Sep 10, 9:10 AM PDT, 5 hours 21 minutes earlier.

Area forecast discussion, Sep 10, 9:10 AM PDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
910 AM PDT MON SEP 10 2007...UPDATED

.SYNOPSIS...DRY AIR OVER THE GREAT BASIN WILL KEEP SKIES MOSTLY
CLEAR THROUGH TUESDAY MORNING. CLOUDS RETURN TUESDAY AND THURSDAY
AFTERNOONS OVER CENTRAL NEVADA. FRIDAY AND SATURDAY THE THREAT OF
SHOWERS AND THUNDERSTORMS RETURN TO ALL OF NORTHERN NEVADA EXPECT
THE VERY NORTHWESTERN AREAS. &&

.UPDATE...LET FROST ADVISORY EXPIRE WITH TEMPERATURES INCREASING
INTO THE MID 50S THIS MORNING.  UPDATED PRODUCTS TO REMOVE
HEADLINE. &&

.SHORT TERM...FROST ADVISORY REMAINS IN EFFECT THROUGH 8AM THIS
MORNING AS COOL AIR MOVES IN FROM THE NORTHEAST. MOSTLY CLEAR SKIES
TODAY WITH NORTHEASTERLY WINDS. CLOUDS INCREASE TUESDAY AFTERNOON
OVER CENTRAL NEVADA AS MID-LEVEL MOISTURE GRADUALLY INCREASES AND
COMBINES WITH WEAK INSTABILITY. ROOD

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...MODELS IN GENERAL
AGREEMENT IN THE MEDIUM RANGE WITH SLOW APPROACH OF PACIFIC UPPER
LEVEL LOW. MODELS START TO DIVERGE BY THE WEEKEND. GFS...ECMWF AND
UKMET TREND TOWARDS REX BLOCKING PATTERN WEAKENING ACROSS THE
EASTERN PACIFIC WHILE THE CENTER OF THE UPPER LOW DRIFTS ONSHORE CA
BY LATE FRIDAY. DURING THIS TIMEFRAME...TEMPS ARE EXPECTED TO BE
SLIGHTLY ABOVE NORMAL WITH LIGHT WINDS AND MOSTLY CLEAR SKIES. BY
LATE FRIDAY...MODELS SHOW CENTER OF PACIFIC UPPER LEVEL LOW NEAR THE
N CA COASTLINE. ECMWF IS SLIGHTLY MORE PROGRESSIVE WITH THIS SYSTEM
AND IS MORE IN LINE WITH THE GFS THAN PREV MODEL RUN SUGGESTED BY
THE ONSET OF THE WEEKEND. HOWEVER BIGGEST DIFFERENCE OF NOTE IS THAT
THE DGEX AND GFS MOVE FEATURE THROUGH NV AS OPEN WAVE BY SUNDAY
WHILE ECMWF DEPICTS LINGERING TROUGH OVER STATE THROUGH THE WEEKEND.
MADE SOME CHANGES TO PLACEMENT OF CONVECTION ON FRI/SAT WHILE
ESSENTIALLY RETAINING MINIMAL POPS AS THIS SYSTEM PUSHES INLAND.
REMOVED POPS FOR SUNDAY...LEANING TOWARDS GFS/DGEX SOLUTIONS. SOME
DECENT UPPER LEVEL SUPPORT WITH THIS SYSTEM...GFS SHOWING 100KT JET
ACROSS NV BY SATURDAY. COOLER AIR EXPECTED AS THIS SYSTEM MOVES INTO
NV WITH 700MB TEMPS LOWERING TO 0C-4C ON SUNDAY...WHICH TRANSLATES
TO UPPER 60S AND LOWER 70S ACROSS NRN NV.  LW &&

.AVIATION...TAFS AND TWEBS COVER EXPECTED VFR CONDITIONS. &&

.FIRE WEATHER...MOSTLY CLEAR SKIES TODAY WITH NORTHEASTERLY WINDS.
CLOUDS INCREASE TOMORROW AFTERNOON OVER CENTRAL NEVADA AS MID-LEVEL
MOISTURE GRADUALLY INCREASES AND COMBINES WITH WEAK INSTABILITY. HAVE
ADDED ISOLATED DRY THUNDERSTORMS TO THE HIGHLANDS OF ZONES 455 AND
457 FOR TOMORROW...BUT AGAIN THIS LOOKS TO BE MAINLY JUST CLOUD
BUILD-UPS. A LOW PRESSURE CENTER CURRENTLY WELL OFF THE NORTHERN
CALIFORNIA COAST WILL GRADUALLY MOVE ONSHORE LATER THIS WEEK. AS THIS
SYSTEM APPROACHES THE FLOW ALOFT WILL TURN SOUTHWESTERLY OVER THE
GREAT BASIN...WHICH WILL LEAD TO INCREASING RISK OF THUNDERSTORM
ACTIVITY THURSDAY THROUGH SATURDAY. ROOD &&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Sep 9, 3:39 PM PDT, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
339 PM PDT SUN SEP 9 2007

NVZ030>032-036-037-101500-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
339 PM PDT SUN SEP 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM WILL PUSH SOUTHEAST THROUGH THE REGION
TONIGHT...ALLOWING COOLER AIR TO PUSH SOUTHWARD INTO NORTHERN
NEVADA. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOW TO MID
THIRTIES ACROSS THE VALLEYS OF NORTHERN NEVADA. SOME OF THE HIGHER
ELEVATION VALLEYS IN NORTHERN ELKO COUNTY MAY SEE TEMPERATURES
FALL INTO THE MID TO UPPER TWENTIES. A FROST ADVISORY HAS BEEN
ISSUED FOR PORTIONS OF NORTHERN NEVADA FOR TONIGHT. FOR MORE
INFORMATION SEE PRODUCT RNONPWLKN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE LOW PRESSURE SYSTEM BRUSHING ACROSS NORTHEASTERN NEVADA
TONIGHT WILL EXIT EAST INTO UTAH TOMORROW. NORTHEASTERLY WINDS
MONDAY AND MONDAY NIGHT WILL KEEP THE COOL AIR MOVING INTO EASTERN
NEVADA. OVERNIGHT LOW TEMPERATURES ACROSS PARTS OF NORTHERN NEVADA
MONDAY NIGHT MAY BE FAVORABLE FOR FROST ONCE AGAIN. WARMER AIR IS
EXPECTED TO MOVE INTO NEVADA TUESDAY...REMAINING WARM THROUGH THE
REMAINDER OF THE WEEK. THE THREAT OF SHOWERS AND THUNDERSTORMS
WILL RETURN TO MUCH OF THE REGION BY FRIDAY...AND CONTINUE INTO
THE WEEKEND.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

KNUTSVIG

Nearby

Frost Advisories in Nevada, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.